MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SP*2 FEMORAL IMPACTOR; KNEE INSTRUMENT : IMPACTORS

DEPUY ORTHOPAEDICS INC US SP*2 FEMORAL IMPACTOR; KNEE INSTRUMENT : IMPACTORS
Catalog Number 966180
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2023, the patient underwent a tka.The impactor in question was used in the surgery.During surgery, the impactor in question was damaged.No further information is available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary according to the information received, "it was reported that on (b)(6) 2023, the patient underwent a tka.The impactor in question was used in the surgery.During surgery, the impactor in question was damaged.No further information is available." the product was not returned to depuy synthes, however photos were provided for review.(b)(4).The photo investigation revealed that the part of sp*2 femoral impactor was chipped off.The observed condition was identified as an end of life indicator; damage consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the sp*2 femoral impactor would contribute to the complained device issue.Based on the investigation findings, potential cause can be attributed to end of life and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a device history record (dhr) review or manufacturing records evaluation (mre) was not possible because the date code j0700 provided is not a valid finished goods lot#.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : it was reported that on (b)(6) 2023, the patient underwent a tka.The impactor in question was used in the surgery.During surgery, the impactor in question was damaged.No further information is available.The device associated with this report was returned to depuy synthes for evaluation.Visual inspection of the returned sample revealed sp*2 femoral impactor was broken.The broken fragment was not returned for evaluation.The investigation was able to confirm the reported event.No other problem identified.The device exhibits damage consistent with repeated use.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.The overall complaint was confirmed as the observed condition of the sp*2 femoral impactor would contribute to the alleged device issue.Based on the investigation findings, the potential cause is traced to end of life, and it has been determined that no corrective and/or preventative action is required.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : a device history review could not be performed as the provided date code j0700 is not a valid finished goods number.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information, which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained, that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : according to the information received, "it was reported that on (b)(6) 2023, the patient underwent a tka.The impactor in question was used in the surgery.During surgery, the impactor in question was damaged.No further information is available." the product was not returned to depuy synthes, however photos were provided for review.(b)(4).The photo investigation revealed that the part of sp*2 femoral impactor was chipped off.The observed condition was identified as an end of life indicator; damage consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the sp*2 femoral impactor would contribute to the complained device issue.Based on the investigation findings, potential cause can be attributed to end of life and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot :a device history record (dhr) review or manufacturing records evaluation (mre) was not possible because the date code j0700 provided is not a valid finished goods.

Common Device Name
KNEE INSTRUMENT : IMPACTORS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key17913456
Report Number1818910-2023-20646
Device Sequence Number20714236
Product Code HWA
UDI-Device Identifier10603295247203
UDI-Public10603295247203
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 10/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number966180
Device Lot NumberJ0700
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/27/2023
Supplement Date Received by Manufacturer10/13/2023
11/07/2023
11/17/2023
12/05/2023
Initial Report FDA Received Date10/11/2023
Supplement Report FDA Received Date10/15/2023
11/07/2023
11/19/2023
12/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/15/2000
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SPECIALIST*2 UNIVERSAL HANDLE
Patient SexUnknown